MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sig power sigadaptstnd linear adapter (serial#: (b)(6), sigpshell, sig power sigpshell control shell (lot#:n5b1665y), sigphandle, sig power sigphandle handle (serial#: (b)(6), sigmret, sig power sigmret manual retract tool (lot#:unknown), egia60amt egia 60 artic med thick sulu (lot#:p5c1345) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the handle with 243 lives and more than 40 lives on the adapter, fired without issue using the first reload.The second reload cycled without any problems, but jammed near the end of the firing process.An unknown message with a yellow background appeared on the screen, accompanied by a blinking jaw icon.Additionally, the adapter swim lane was black with a green outline.The surgeon restarted the device, disconnected and reconnected the adapter.The handle was also replaced.Two retraction tools were used, both of which broke off during the attempt to release the device.Finally, the trapped piece of stomach had to be dissected from the reload to resolve the situation.The surgeon reinforced the gastric sleeve with laparoscopic sutures.A second adapter was used with the same handle to complete the case.After the procedure, using the first handle, the representative was able to remove the closed reload from the adapter without pressing the blue button (which was slightly retracted).The reload was tested on the second adapter but failed to establish a connection or be recognized.When connecting the first ad apter with the closed reload, the screen displayed the message ¿adapter error¿ with a yellow swim lane accompanied by the number ¿1¿ at the bottom of the screen.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.Correction: h3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the handle with 243 lives and more than 40 lives on the adapter, fired without issue using the first reload.The second reload cycled without any problems, but jammed near the end of the firing process.An unknown message with a yellow background appeared on the screen, accompanied by a blinking jaw icon.Additionally, the adapter swim lane was black with a green outline.The surgeon restarted the device, disconnected and reconnected the adapter.The handle was also replaced.Two retraction tools were used, both of which broke off during the attempt to release the device.No component fell on the patient's cavity.Finally, the trapped piece of stomach had to be dissected from the reload to resolve the situation.The reload could not be unloaded onto the adapter either.The surgeon reinforced the gastric sleeve with laparoscopic sutures.A second adapter was used with the same handle to complete the case.After the procedure, using the first handle, the representative was able to r emove the closed reload from the adapter without pressing the blue button (which was slightly retracted).The reload was tested on the second adapter but failed to establish a connection or be recognized.When connecting the first adapter with the closed reload, t he screen displayed the message "adapter error" with a yellow swim lane accompanied by the number "1" at the bottom of the screen.It was noted that the procedure was extended by more than one hour.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the distal end of the adapter was inserted into the patient.The manual retract tool had disengaged lever from the trilobe shaft.It was reported that the retraction tool broke off during the attempt to release the device.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22454972
Report Number1219930-2025-02872
Device Sequence Number8578730
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/18/2025
09/04/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/11/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale